Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2016, 3:25 PM MDT for El Paso County, Colorado. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2016, 3:25 PM MDT (21:25 UTC)
- Expired
- Jun 7, 2016, 4:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:36 PM MDT | HAIL 0.88 | 4 Se Monument, CO | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WUUS55 KPUB 072125
SVRPUB
COC041-072200-
/O.NEW.KPUB.SV.W.0043.160607T2125Z-160607T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 400 PM MDT
* AT 325 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GLENEAGLE...OR 14 MILES NORTH OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER LAKE...
PEYTON...BLACK FOREST...FALCON...CIMARRON HILLS AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3904 10446 3879 10459 3897 10501 3913 10492
3913 10488
TIME...MOT...LOC 2125Z 293DEG 16KT 3904 10487
HAIL...1.00IN
WIND...60MPH
$$
EP2 follow-up statements
433
WWUS55 KPUB 072136
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT TUE JUN 7 2016
COC041-072200-
/O.CON.KPUB.SV.W.0043.000000T0000Z-160607T2200Z/
EL PASO CO-
336 PM MDT TUE JUN 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 335 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER LAKE...
PEYTON...BLACK FOREST...FALCON...CIMARRON HILLS AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3904 10447 3879 10459 3897 10501 3913 10492
3913 10488
TIME...MOT...LOC 2135Z 293DEG 16KT 3902 10481
HAIL...1.00IN
WIND...60MPH
$$
EP937
WWUS55 KPUB 072152
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MDT TUE JUN 7 2016
COC041-072202-
/O.EXP.KPUB.SV.W.0043.000000T0000Z-160607T2200Z/
EL PASO CO-
352 PM MDT TUE JUN 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
WILL EXPIRE AT 400 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL... GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3904 10447 3879 10459 3897 10501 3913 10492
3913 10488
TIME...MOT...LOC 2149Z 293DEG 16KT 3902 10481
$$
EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:18 PM MDT, 7 minutes earlier.
Area forecast discussion, Jun 7, 3:18 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 318 PM MDT TUE JUN 7 2016 .SHORT TERM...(This evening through Wednesday) Issued at 317 PM MDT Tue Jun 7 2016 Currently, convection over the area has been a little slow to get going, as upper level forcing is rather weak across the region, though isolated terrain driven convection has finally begun to develop as of 20z. Still plenty of instability in place with capes along and east of the mountains above 1000 j/kg, and upper level forcing will increase slightly into the evening as PV feature over ern UT/wrn CO drifts east. For the remainder of the afternoon into the evening, mesoscale models suggest convective coverage will increase somewhat as mountain storms drift east and outflow perhaps forces some storms in the pool of unstable air over the plains. Severe threat looks fairly low with weak 0-6km shear, though similar to yesterday, a couple briefly strong/severe storms can't be ruled out along and east of the mountains. Storms shift east and diminish toward midnight, and will end precip chances from west to east in the 03z-06z period. On Wed, diffuse upper trough drifts eastward across the region, which should be help fire at least isolated storms over most of the higher terrain once again by afternoon. Over the I-25 corridor and eastern plains, low level winds take on a more sw component through the day, with most models suggesting air mass at lower elevations will dry out somewhat, with dewpoints falling into the 30s/40s across most of the plains. Suspect convective coverage will be fairly isolated at lower elevations, though tough to rule out a few high based mainly dry storms, as forecast soundings take on an pronounced inverted-v look at KPUB and KTAD by late afternoon. With drier air mass and weak downslope gradient, expect max temps to push upward slightly, especially across the plains where some mid 90s will be possible along the lower Arkansas Valley. .LONG TERM...(Wednesday night through Tuesday) Issued at 317 PM MDT Tue Jun 7 2016 Models indicate that there will be a daily chance for aftn and eve convection, with above normal temps expected through the weekend. Wednesday night and Thursday...The upper ridge will remain over the Western U.S. through Thursday, while a shortwave embedded within the ridge will persist over CO. This will keep shower and storm chances in place for much of the forecast area, with thunderstorms likely over the eastern mts. Look for mild nights, and max temps Thu aftn in the 80s for the high valleys, and upper 80s to mid 90s for the e plains. Friday through Sunday...The upper disturbance moves east of the state for the weekend as the ridge axis edges east as well into the Central Plains. A large upper low pressure system will gradually transition across the Pacific NW, sweeping multiple shortwaves through the SW flow across the 4 Corners and CO. This in turn will keep a daily threat of showers and thunderstorms in place for the state, with scattered pops over the mts and isolated pops for the plains. Max temps are forecast to climb into the 80s to mid 90s most areas each day. Monday and Tuesday...The upper low over the Pac NW weakens by Mon, and slides east across the Great Basin as an open trough. The EC and GFS models handle this feature differently, but both are indicating the same general idea and solutions will likely converge over the next couple of days. For the time being will continue the trend of max temps about 10 degrees cooler due to increased cloud cover...along with a slightly greater chance for pcpn across the e plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 317 PM MDT Tue Jun 7 2016 Isolated to scattered tsra will continue to develop across the area this afternoon/early evening, and will keep a vcts mention at all taf sites until 01z-03z. Main threat from storms will be gusty outflow winds of up to 40kts, along with some small hail and brief mvfr vis under a few of the stronger cells. Storms push east across the plains overnight, with convective debris clouds gradually diminishing after 06z. Higher terrain tsra will again develop after 18z Wed across the area, though with air mass drying out slightly, expect cloud bases to be higher, with more virga and wind than rain with many storms. Still a threat of a brief storm at all taf sites after 21z...and may still need a vcts mention for a couple hours in the late afternoon. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Jun 7, 11:45 AM MDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT TUE JUN 7 2016 COZ058>089-093>099-081745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1145 AM MDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE MOUNTAINS...WITH STORMS SHIFTING ACROSS THE THE INTERSTATE 25 CORRIDOR AND SOUTHEASTERN COLORADO PLAINS FROM MID AFTERNOON INTO THE EVENING. A FEW STORMS MAY BECOME STRONG TO MARGINALLY SEVERE...CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL AROUND 1 INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. FLASH FLOODING WILL ALSO BE POSSIBLE ON AREA BURN SCARS THIS AFTERNOON AND EVENING SHOULD THEY TAKE A DIRECT HIT FROM ANY STRONGER THUNDERSTORMS. MOST THUNDERSTORM ACTIVITY WILL END BY MIDNIGHT AS STORMS DIMINISH AND SHIFT INTO KANSAS. IN ADDITION...UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TO ACCELERATE SNOW MELT OVER THE MOUNTAINS LEADING TO CONTINUED RISES ON AREA STREAMS AND RIVERS. FAST STREAM AND RIVER FLOWS AND HIGH WATER LEVELS CAN BE EXPECTED OVER THESE LOCATIONS DURING THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. HOWEVER...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND HAIL UP TO NICKEL SIZE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 10/28
In the hours before
Special weather statement, Jun 7, 2:54 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT TUE JUN 7 2016 COZ081-082-084-085-072145- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PIKES PEAK ABOVE 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 254 PM MDT TUE JUN 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 345 PM MDT... AT 254 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODLAND PARK...OR 16 MILES NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT... AIR FORCE ACADEMY...MANITOU SPRINGS...PALMER LAKE... GREEN MOUNTAIN FALLS...CHIPITA PARK...CASCADE... GLENEAGLE AND CRYSTOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3897 10516 3913 10503 3913 10479 3875 10493 TIME...MOT...LOC 2054Z 305DEG 23KT 3902 10502 EP
Special weather statement, Jun 7, 3:18 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT TUE JUN 7 2016 COZ081-084-085-072200- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 318 PM MDT TUE JUN 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 400 PM MDT... AT 315 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS NORTHWEST OF COLORADO SPRINGS...STRETCHING FROM NEAR MONUMENT SOUTHWEST TO AROUND WOODLAND PARK...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT... AIR FORCE ACADEMY...MANITOU SPRINGS...PALMER LAKE... GREEN MOUNTAIN FALLS...BLACK FOREST...CASCADE...GLENEAGLE... CRYSTOLA AND CHIPITA PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3913 10452 3882 10489 3899 10507 3913 10500 TIME...MOT...LOC 2115Z 293DEG 17KT 3905 10494 EP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:18 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jun 6, 6:49 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Jun 6, 7:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 6, 7:34 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jun 6, 7:37 PM MDT | Special Weather Statement | PUB | Otero | 23 min |
| Jun 6, 8:04 PM MDT | Special Weather Statement | PUB | Otero | 41 min |
| Jun 7, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 51 min |
| Jun 7, 3:18 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jun 7, 3:54 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| Jun 7, 4:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 24 min |
| Jun 7, 4:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| Jun 7, 4:50 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Jun 7, 5:19 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Jun 7, 5:30 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jun 7, 5:47 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.